Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Northern Indiana

January 10, 2016

NWS Northern Indiana issued this small craft advisory at Jan 10, 2016, 3:52 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 3:52 PM EST (20:52 UTC)
Expired
Jan 11, 2016, 11:10 AM EST
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

930 
WHUS73 KIWX 102052
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EST SUN JAN 10 2016

LMZ043-046-110500-
/O.CAN.KIWX.GL.W.0001.000000T0000Z-160111T0000Z/
/O.NEW.KIWX.SC.Y.0002.160110T2052Z-160111T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 PM EST SUN JAN 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST 15 TO 25 KNOTS BACKING SOUTHWEST 10 TO 15 KNOTS. 

* WAVES: 6 TO 9 FEET SUBSIDING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
007 
WHUS73 KIWX 110349
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 PM EST SUN JAN 10 2016

LMZ043-046-111000-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-160111T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1049 PM EST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: WEST 15 TO 25 KNOTS BACKING SOUTHWEST 10 TO 15 KNOTS
  MONDAY.

* WAVES: 4 TO 8 FEET SUBSIDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
107 
WHUS73 KIWX 111610
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EST MON JAN 11 2016

LMZ043-046-120015-
/O.CAN.KIWX.SC.Y.0002.000000T0000Z-160111T1800Z/
/O.NEW.KIWX.GL.A.0002.160112T1200Z-160113T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1110 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOTS TUESDAY. 

* WAVES: 8 TO 12 FEET. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:07 PM EST, 45 minutes earlier.

Area forecast discussion, Jan 10, 3:07 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST SUN JAN 10 2016

.SYNOPSIS...
ISSUED AT 1010 AM EST SUN JAN 10 2016

WINDY CONDITIONS AND MUCH COLDER AIR WILL CONTINUE TO FILTER INTO
THE REGION INTO THIS EVENING AS TEMPERATURES FALL INTO THE TEENS.
LAKE EFFECT SNOW SHOWERS WILL ALSO PERSIST WITH LIGHT
ACCUMULATIONS POSSIBLE. LOW TEMPERATURES TONIGHT WILL DROP INTO
THE SINGLE DIGITS FOR MOST LOCATIONS...WITH WIND CHILLS IN THE
SINGLE DIGITS BELOW ZERO. MAINLY DRY AND COLD OTHERWISE TONIGHT
INTO MONDAY WITH THE NEXT OPPORTUNITY FOR SNOW ACCUMULATIONS AND
GUSTY WINDS MONDAY NIGHT THROUGH TUESDAY NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 305 PM EST SUN JAN 10 2016

COLD AIR WILL CONTINUE TO SPREAD INTO THE REGION WITHIN BRISK
WESTERLY FLOW AS DEEP LOW LIFTS NORTH INTO WESTERN QUEBEC.
TEMPERATURES CURRENTLY RANGING FROM THE MID/UPPER 20S EAST TO THE
UPPER TEENS FAR WEST WILL FALL INTO THE SINGLE DIGITS FOR MANY
LOCATIONS TONIGHT. WINDS WILL LUCKILY DIMINISH AS PRESSURE
GRADIENT RELAXES...WHICH SHOULD KEEP WIND CHILLS FROM REACHING
ADVISORY CRITERIA OVERNIGHT INTO MONDAY MORNING.

LOW-MID 20C LAKE-900 MB TEMP DIFFERENTIALS AND STRONG WNW FLOW
HELPING TO GENERATE LAKE EFFECT SNOW SHOWERS MAINLY ALONG/NORTH OF
US 30 THIS AFTERNOON WILL LIFT NORTH AND LOSE SOME INLAND
PENETRATION AS WINDS BACK/LESSEN MORE WESTERLY TONIGHT AND WSW BY
MONDAY MORNING. ADDITIONAL ACCUMULATIONS/IMPACTS SHOULD BE LIGHT
GIVEN SIGNIFICANT DRYING/SUBSIDENCE (SQUASHING INVERSION HEIGHTS TO
NEAR 3 KFT). A FEW FLURRIES POSSIBLE ELSEWHERE LATE THIS AFTN/EARLY
EVE WITH UPPER TROUGH PASSAGE.

ELEVATED WARM ADVECTION WING OF AN APPROACHING CLIPPER MAY BE ENOUGH
TO SPREAD SOME LIGHT SNOW BACK INTO AREAS WEST OF INTERSTATE 69 LATE
MONDAY AFTERNOON/EVENING...WITH MUCH BETTER CHANCES FOR
SNOW/ACCUMULATIONS JUST BEYOND THIS PERIOD. TEMPS TOMORROW REMAIN
BELOW NORMAL AND LIKELY ONLY RECOVER INTO THE UPPER TEENS TO MID 20S.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 305 PM EST SUN JAN 10 2016

VIGOROUS SHRTWV EXPECTED TO DIVE SE ACROSS THE MIDWEST MON NGT-TUE
ACCOMPANIED BY RATHER STRONG FORCING...THOUGH TYPICALLY LIMITED
MOISTURE WITH SYSTEM OF WRN CANADA ORIGIN. STILL... GIVEN FCST MAX
UVM WITHIN SATURATED DGZ... EXPECT GENERAL 1-3" ACCUMS WITH THIS
FEATURE... EXCEPT 3-6" N-NW WHERE THERE WILL BE LAKE ENHANCEMENT.
TIGHTENING PRESSURE GRADIENT AND STEEPENING LOW LEVEL LAPSE RATES
ASSOCIATED WITH THE DEEPENING SFC LOW AND LOW LEVEL CAA WILL SUPPORT
WINDY CONDITIONS WITH BLOWING/DRIFTING LIKELY CAUSING HAZARDOUS
TRAVEL CONDITIONS IN THIS TIMEFRAME. LES EVENT SHOULD WIND DOWN TUE
NGT AS SFC RIDGE PASSES AND WINDS BACK TO SWLY. ANOTHER WK SHRTWV IN
THE FLATTENING NW FLOW ALOFT MAY CAUSE SNOW SHOWERS WED/WED NGT.

SHRTWV OF ERN PACIFIC ORIGIN EXPECTED TO MOVE EAST INTO THE MIDWEST
LATE WEEK... PROVIDING A WARM-UP ALONG WITH A CHC OF RAIN/SNOW AS
LOW LEVEL TEMPS RISE ABOVE FREEZING. THIS DEEPENING SYSTEM SHOULD
MOVE SLOWLY EAST OVER THE WEEKEND AS UPR TROF AMPLIFIES INTO THE
MIDWEST RESULTING IN A RETURN TO BLO NORMAL TEMPS WITH A CHC OF
SNOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1154 AM EST SUN JAN 10 2016

SURGE OF COLD AIR OVER RELATIVELY WARMER LAKE MI WATERS WILL
CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS...GUSTY WINDS...AND
MAINLY MVFR CIGS/VIS THIS AFTERNOON. VISIBILITIES WILL BE
SOMEWHAT VARIABLE AND POSSIBLY LOWER INTO IFR BRIEFLY AT KSBN.
IMPROVING CONDITIONS ARE THEN ANTICIPATED TONIGHT INTO MONDAY
MORNING AS WINDS BACK/DIMINISH ALLOWING LAKE EFFECT SNOW AND
RESTRICTIONS TO LIFT NORTH INTO MICHIGAN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKESHORE FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR INZ003.

MI...LAKESHORE FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077.

OH...NONE.
LM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 10, 5:29 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EST SUN JAN 10 2016

INZ007>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015-
016-024-025-111030-
STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EST SUN JAN 10 2016 /429 AM CST SUN JAN 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DIMINISH THIS MORNING. ACCUMULATIONS AROUND AN INCH ARE
POSSIBLE WEST OF INTERSTATE 69 AND 1 TO 3 INCHES POSSIBLE TO THE EAST.
NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS NEAR 40
MPH AT TIMES. WIND CHILLS WILL FALL INTO THE SINGLE DIGITS THIS
AFTERNOON AND BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED MONDAY INTO
MONDAY NIGHT.

WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>006-MIZ077>080-111030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER
529 AM EST SUN JAN 10 2016 /429 AM CST SUN JAN 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 4 INCHES OF
ACCUMULATION OVER FAR SOUTHWEST LOWER MICHIGAN INTO NORTHWEST
INDIANA BY LATE TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH ARE ALSO EXPECTED. THIS WILL CREATE BLOWING
AND DRIFTING SNOW IN OPEN AREAS.

WIND CHILLS WILL DROP BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILLS WILL DROP TO ZERO TUESDAY NIGHT.

LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE THROUGH MUCH OF THIS
UPCOMING WEEK. A PERIOD OF HEAVIER SNOW SHOWERS IS EXPECTED
TUESDAY AND TUESDAY NIGHT ALONG WITH BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
529 AM EST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE EXPECTED TODAY AND EARLY THIS EVENING. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH
MUCH OF THIS WEEK. GALE FORCE WINDS ARE POSSIBLE TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 10, 10:25 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST SUN JAN 10 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     SNOW             3 NW TEDROW             41.64N 84.25W
01/10/2016  M2.3 INCH        FULTON             OH   TRAINED SPOTTER

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Jan 10, 10:26 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EST SUN JAN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     NON-TSTM WND DMG MICHIGAN CITY           41.71N  86.90W
01/10/2016                   LA PORTE           IN   DEPT OF HIGHWAYS

            SNAPPED POWER POLE AND DOWNED TRAFFIC SIGNALS AT
            INTERSECTION OF U.S. 20 AND U.S. 421. REPORTED TO INDOT
            AT 0730 EST. TIME OF OCCURENCE ESTIMATED.

&&

JT

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.